MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occured.The 80% stenosed target lesion was located in the severely tortuous distal right coronary artery.A 4.00mm x 28mm synergy ii drug-eluting stent was advanced for treatment, but failed to cross the lesion.The physician took it out of the patient's body and then advanced it again for the second time.Upon advancing, the physician noticed that the catheter of the stent was broken.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.The 80% stenosed target lesion was located in the severely tortuous distal right coronary artery.A 4.00mm x 28mm synergy ii drug-eluting stent was advanced for treatment, but failed to cross the lesion.The physician took it out of the patient's body and then advanced it again for the second time.Upon advancing, the physician noticed that the catheter of the stent was broken.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.A synergy ii us mr 4.00 x 28mm stent delivery system was returned for analysis.A visual and microscopic examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks on several locations of the hypotube shaft, and a hypotube break located 51.5cm distal to the distal strain relief.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8716232
Report Number2134265-2019-07210
Device Sequence Number1992548
Product Code NIQ
UDI-Device Identifier08714729840312
UDI-Public08714729840312
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2020
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0022969992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1